MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18CM) APPX 0.67ML EXT SET W/REMV MICROCLAVE® CLEAR, CLAMP, ROTATING LUER; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18CM) APPX 0.67ML EXT SET W/REMV MICROCLAVE® CLEAR, CLAMP, ROTATING LUER; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MC3325
Medical Device Problem Codes Fluid/Blood Leak (1250); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 7" (18cm) appx 0.69ml ext set w/remv microclave¿ clear, clamp, rotating luer in which the customer reported that while drawing bloodwork with a saline lock, the end of the luer lock (attached the tubing) blew off independently while still attached to the vacutainer.The vacutainer with the lavender syringe was thrown onto the floor and blood from the patient sprayed on to the floor and blood was dripping from the patient (unspecified amount).The saline tubing was clamped off, another member of staff was called to get additional supplies.There were no defects noted on the tubing set before it was used.The tubing was replaced and therapy resumed.The incident occurred during patient use (in isolation) but no harm was reported as a consequence of this event.
 
Additional Manufacturer Narrative
The device is not available for investigation as the customer has discarded it.Without the return of the device, a probable cause is unable to be determined.(b)(6).

Brand Name
7" (18CM) APPX 0.67ML EXT SET W/REMV MICROCLAVE® CLEAR, CLAMP, ROTATING LUER
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17961479
Report Number9617594-2023-00849
Device Sequence Number5119192
Product Code FPA
UDI-Device Identifier00887709037540
UDI-Public(01)00887709037540(17)280301(10)13589361
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC3325
Device Lot Number13589361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Initial Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SALINE LOCK, MFR UNK; VACUTAINER, MFR UNK
Patient SexUnknown